Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 29, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 25, 1999, 3:10 PM CDT for Greene County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 1999, 3:10 PM CDT (20:10 UTC)
- Expired
- Apr 25, 1999, 6:10 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Greene County, MO
The radar
The Springfield radar (KSGF), 6 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 252010 FFWSGF MOC077-252310- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT SUN APR 25 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN MISSOURI * UNTIL 610 PM CDT * AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS PRODUCING MODERATE TO HEAVY RAINFALL OVER GREENE...NEWTON AND NORTHERN BARRY COUNTIES. THESE STORMS WILL MOVE NORTHEAST OVER GREENE COUNTY FOR THE NEXT SEVERAL HOURS...PRODUCING AN ADDITIONAL ONE TO TWO INCHES OF RAIN...AND CONTINUED FLOODING. * CITIES INCLUDED IN THE WARNING ARE SPRINGFIELD...WILLARD... WALNUT GROVE...FAIR GROVE...ASH GROVE...REPUBLIC AND STRAFFORD AND BROOKLINE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. VESPER/TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 2:45 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 25, 2:45 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT SUN APR 25 1999 QUICK AFD TODAY. SATELLITE LOOPS SHOW LARGE AREA OF UPPER DIFLUENCE OVER THE CENTRAL U.S. AHEAD OF UPPER LOW OVER THE ROCKIES. LIFT OVER 925/850MB FRONT AND NICE MOISTURE FEED FROM TX/EASTERN OK HAS HELPED PRODUCE RAIN AND ELEVATED CONVECTION FROM NE OKLAHOMA INTO WEST CENTRAL MISSOURI. HEAVY RAIN HAS PROMPTED A NUMBER FLASH FLOOD WARNINGS TODAY. MODELS HAVE BEEN CONSISTENT IN LIFTING CUTOFF LOW OVER THE WESTERN U.S. ETA/AVN A BIT FASTER AND KEEPING THE LOW A BIT MORE OPEN VERSUS THE NGM. WILL GENERALLY FOLLOW AVN/ETA TIMING. WARM FRONT TO THE SOUTH WILL LIFT NORTH AS SURFACE RELATIVELY WEAK SFC LOW MOVES NE TOWARD THE AREA ON MONDAY. COLD FRONT/OCCLUDED FRONT WILL MOVE THROUGH THE FORECAST AREA LATE MONDAY AND SFC LOW AND FAIRLY COLD 500MB LOW MOVE THROUGH MONDAY NIGHT. SOME SEVERE STORMS POSSIBLE AS FRONT MOVES THROUGH MONDAY AFTERNOON AND POSSIBLY BEHIND THE FRONT AS COLD POOL MOVES OVERHEAD. SEVERITY OF STORMS DURING THE THE AFTERNOON AND EARLY EVENING ON MONDAY WILL BE GREATLY AFFECTED BY CLOUD COVER/SFC HEATING. FLOODING THE MAIN THREAT TONIGHT AND MONDAY AS THETA-E RIDGE STILL PROGGED TO MOVE SLOWLY THROUGH THE FORECAST AREA AS LOW LEVEL JET CONTINUES TO FEED MOISTURE INTO MO. GIVEN ALL THE RAIN WE HAVE HAD TONIGHT...WOULD LIKE TO ISSUE A FLOOD/FLASH FLOOD WATCH FOR ALL THE FORECAST AREA FOR TODAY AND TONIGHT. FOR TEMPERATURES...WILL GENERALLY FOLLOW FOR LATER PERIODS BUT WOULD LIKE TO UNDERCUT NEXT TWO PERIODS GIVEN THAT THEY ARE ALREADY OUT OF WHACK GIVEN CLOUD COVER AND RAIN. PRACTICE ZONES WILL BE OUT SOON. CCF: SGF TE 050/060 052/072 053 26+77 JLN TE 050/062 054/072 054 26+76 VIH TE 049/060 051/068 052 26+87 UNO TE 050/060 052/070 053 26997 DSA
In the hours before
Special weather statement, Apr 25, 1:00 PM CDT, 2 hours 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN APR 25 1999 THE FOLLOWING STATEMENT IS VALID FOR PORTIONS OF CENTRAL AND SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. ...PERIODS OF HEAVY RAIN WILL CONTINUE TODAY AND TONIGHT... ...SEVERE THUNDERSTORM POTENTIAL WILL INCREASE LATE TONIGHT AND MONDAY... LOW PRESSURE DEVELOPING OVER THE CENTRAL AND SOUTHERN PLAINS WILL MOVE EAST INTO MISSOURI ON MONDAY. HEAVY RAIN IS OCCURRING AS A SOUTHERLY FLOW OF MOIST AIR LIFTS UP AND OVER A SHALLOW LAYER OF COOL AIR NORTH OF A WARM FRONT THAT EXTENDS FROM SOUTHERN OKLAHOMA TO SOUTHERN ARKANSAS. HEAVY RAIN HAS ALREADY OCCURRED OVER SOUTHEAST KANSAS AND A LARGE SECTION OF SOUTHWEST MISSOURI WHERE A LARGE NUMBER OF FLASH FLOOD WARNINGS AND URBAN AND SMALL STREAM ADVISORIES HAVE BEEN ISSUED. PERIODS OF HEAVY RAIN WILL CONTINUE ACROSS THE ENTIRE AREA FOR THE REST OF TODAY AND TONIGHT AS MOIST AIR CONTINUES TO MOVE INTO THE AREA. AREAS OF FLOODING WILL CONTINUE TO BE POSSIBLE...WITH THE BEST CHANCE FOR FLOODING IN AREAS FROM THE LAKE OF THE OZARKS SOUTH WEST TO THE SPRINGFIELD AND JOPLIN AREAS. AS LOW PRESSURE APPROACHES FROM THE WEST TONIGHT...COLDER AIR ALOFT COMBINED ALONG WITH WARMING IN THE LOWER LEVELS OF THE ATMOSPHERE AS THE WARM FRONT APPROACHES OUR AREA FROM THE SOUTH...WILL RESULT IN A DESTABLIZING ATMOSPHERE. HOWEVER...WIDESPREAD CLOUDS AND RAIN WILL LIMIT DESTABLIZATION SOMEWHAT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS APPEARS TO BE MONDAY WITH THE PASSAGE OF THE COLD FRONT AS LOW PRESSURE MOVES THROUGH MISSOURI AND AS COLD AIR ALOFT ASSOCIATED WITH THE UPPER LEVEL LOW MOVES THROUGH THE AREA. SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY IF DAYTIME HEATING CAN OCCUR TO FURTHER DESTABILIZE THE ATMOSPHERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ALTHOUGH A FEW ISOLATED SEVERE STORMS MAY BE POSSIBLE LATER TODAY AND TONIGHT...THE MAIN THREAT FOR SEVERE STORMS WILL BE ON MONDAY. THE MAIN STORM THREAT TODAY AND TONIGHT WILL BE FLOODING. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT FOR POSSIBLE WEATHER RELATED ACTIVATION LATE TONIGHT AND MONDAY. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:57 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 4 hr |
| Apr 25, 11:22 AM CDT | Flash Flood Warning | SGF | Dade | 3 hr |
| Apr 25, 12:10 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Apr 25, 1:30 PM CDT | Flash Flood Warning | SGF | Jasper, Newton | 4 hr |
| Apr 25, 1:30 PM CDT | Flash Flood Warning | SGF | Dade, Lawrence | 4 hr |
| Apr 25, 1:30 PM CDT | Flash Flood Warning | SGF | Barton | 4 hr |
| Apr 25, 1:30 PM CDT | Flash Flood Warning | SGF | McDonald | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.